Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 75, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 12, 2009, 4:44 PM CDT for 4 counties in Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2009, 4:44 PM CDT (21:44 UTC)
- Expired
- Apr 12, 2009, 5:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Jack County, TX, Parker County, TX, Tarrant County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 62 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 377 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:28 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 12, 2:28 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 228 PM CDT SUN APR 12 2009 .SHORT TERM... TONIGHT THROUGH WEDNESDAY... VIGOROUS UPPER LOW ROTATING OVER TX PANHANDLE CONTINUING EAST. A FEW SHRA/TSRA ARE TRYING TO DEVELOP JUST NW OF THE CWA...UNDER THE COLD MID-UPPER LEVEL AIR. DRY PUNCH/CLEARING LINE WORKING SLOWLY THROUGH W/SW COUNTIES. WIND SHIFT/WEAK FRONT MOVING IN WITH THE CLEARING LINE. WINDS GUSTING TO 15-20 KTS BEHIND WIND SHIFT. TEMPS BEHIND CLEARING HAVE REBOUNDED TO NEAR 70...WITH TEMPS IN THE CLOUD COVER STRUGGLING TO REACH THE UPPER 50S. UPPER LOW SHOULD LIFT INTO SE KS/W MO BY 12Z MONDAY. COLD MID- LEVEL TEMPS ASSOCIATED WITH UPPER LOW WILL CREATE ENOUGH INSTABILITY FOR SCATTERED SHRA/TSRA NORTH OF I-20 CORRIDOR. A FEW STORMS THIS EVENING MAY BE SEVERE WITH A LARGE HAIL THREAT. QUIET CONDITIONS EXPECTED MONDAY-WEDNESDAY AS SHORTWAVE RIDGING BUILDS OVER AREA AND SURFACE HIGH PRESSURE SETTLES IN. BY WEDNESDAY...SOUTHERLY WINDS RETURN IN ADVANCE OF UPSTREAM SYSTEM. MILD TEMPS EXPECTED MONDAY...WITH A WARMING TREND TUE-WED. && .LONG TERM... THURSDAY THROUGH SUNDAY... NEXT LARGE UPPER SYSTEM CLOSES OFF OVER 4 CORNERS/CENTRAL ROCKIES REGION BY THURSDAY. EXTENDED MODELS HAVE DIFFERING LOCATIONS OF UPPER LOW CENTER...BUT GENERALLY SHOW H5 SWLY WINDS INCREASING AND A DRYLINE FORMING WEST OF THE CWA. AFTN/EVE TSRA MAY PUSH INTO OUR WESTERN COUNTIES THU...AND INTO MORE OF THE CWA FRI-SAT. FORECAST INSTABILITY AND DEEP-LAYER SHEAR SUGGEST SEVERE STORMS WILL BE POSSIBLE. GIVEN UNCERTAINTIES IN TIMING AND SMALLER-SCALE EVOLUTION OF SYSTEM...WILL BROAD-BRUSH 20-30 POPS THURS THROUGH SUNDAY AND REFINE AS EVENT APPROACHES. ..06.. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 51 67 45 72 53 / 20 0 0 0 0 WACO, TX 49 72 47 77 54 / 10 0 0 0 0 PARIS, TX 50 62 42 66 48 / 30 10 0 0 0 DENTON, TX 47 66 43 73 50 / 30 0 0 0 0 MCKINNEY, TX 49 64 45 71 47 / 30 5 0 0 0 DALLAS, TX 53 67 49 72 54 / 20 0 0 0 0 TERRELL, TX 52 65 45 71 51 / 20 0 0 0 0 CORSICANA, TX 51 68 48 73 52 / 10 0 0 0 0 TEMPLE, TX 49 74 46 78 53 / 5 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 07/06
Hazardous weather outlook, Apr 12, 3:40 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CDT SUN APR 12 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 340 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING MAINLY ALONG AND NORTH OF INTERSTATE 20 IN ASSOCIATION WITH AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE TEXAS PANHANDLE. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THURSDAY THROUGH SUNDAY. SOME OF THESE STORMS COULD BE SEVERE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING. 07
In the hours before
Special weather statement, Apr 12, 4:36 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
436 PM CDT SUN APR 12 2009
TXZ101-102-122200-
JACK TX-WISE TX-
436 PM CDT SUN APR 12 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN JACK COUNTY
WESTERN WISE COUNTY
AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF JACKSBORO...MOVING EAST AT
25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRIDGEPORT...BOONSVILLE AND
COTTONDALE.
PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED
FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3333 9772 3306 9763 3305 9792 3304 9811
3315 9811 3322 9791
TIME...MOT...LOC 2136Z 254DEG 22KT 3309 9801Special weather statement, Apr 12, 4:39 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
439 PM CDT SUN APR 12 2009
TXZ102-117-118-122215-
WISE TX-PARKER TX-TARRANT TX-
439 PM CDT SUN APR 12 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PARKER COUNTY
NORTHWESTERN TARRANT COUNTY
SOUTHEASTERN WISE COUNTY
AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF WEATHERFORD...MOVING EAST AT 35
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...AZLE...BOYD...
BRIAR...EAGLE MOUNTAIN...HASLET...PECAN ACRES...PELICAN BAY...RENO
AND SPRINGTOWN.
PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED
FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3315 9738 3300 9739 3299 9733 3287 9728
3286 9778 3294 9781 3318 9739
TIME...MOT...LOC 2139Z 250DEG 31KT 3291 9773The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:00 PM CDT | Special Weather Statement | FWD | Parker | 30 min |
| Apr 11, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 26 min |
| Apr 11, 7:19 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant, Wise | 26 min |
| Apr 11, 7:52 PM CDT | Special Weather Statement | FWD | Dallas | 38 min |
| Apr 11, 10:16 PM CDT | Special Weather Statement | FWD | Fannin | 29 min |
| Apr 11, 10:21 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 24 min |
| Apr 11, 11:18 PM CDT | Special Weather Statement | FWD | Lamar | 27 min |
| Apr 12, 2:59 AM CDT | Special Weather Statement | FWD | Eastland | 31 min |
| Apr 12, 3:25 AM CDT | Special Weather Statement | FWD | Comanche, Erath | 35 min |
| Apr 12, 5:15 AM CDT | Areal Flood Advisory | FWD | Tarrant | 2 hr |
| Apr 12, 5:18 AM CDT | Areal Flood Advisory | FWD | Tarrant | 117 min |
| Apr 12, 5:39 AM CDT | Areal Flood Advisory | FWD | Dallas, Ellis | 3 hr |
| Apr 12, 6:44 AM CDT | Special Weather Statement | FWD | Kaufman | 31 min |
| Apr 12, 7:21 AM CDT | Special Weather Statement | FWD | Anderson, Freestone | 24 min |
| Apr 12, 7:43 AM CDT | River Flood Warning | FWD | Dallas | 9 hr |
| Apr 12, 8:03 AM CDT | Special Weather Statement | FWD | Anderson, Henderson | 27 min |
| Apr 12, 8:38 AM CDT | Special Weather Statement | FWD | Anderson | 37 min |
| Apr 12, 4:36 PM CDT | Special Weather Statement | FWD | Wise | 24 min |
| Apr 12, 4:39 PM CDT | Special Weather Statement | FWD | Wise | 36 min |
| Apr 12, 5:50 PM CDT | Special Weather Statement | FWD | Denton | 25 min |
| Apr 12, 6:08 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 52 min |
| Apr 12, 6:31 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.